MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2); ENHANCED ESTRADIOL IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant enhanced estradiol (ee2) results is unknown.Siemens healthcare diagnostics is investigating.The enhanced estradiol ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
A false high advia centaur xp enhanced estradiol (ee2) result was obtained on a patient sample.The result was reported to the physician.The physician questioned the result after a redraw sample was tested in another laboratory with the electrochemiluminescence method and the result was low.After the result was questioned, the laboratory repeated the sample again and the result was elevated.The patient sample was sent to a laboratory of support and tested.The result was low.The patient is menopausal.Patient treatment was not prescribed or altered.There was no report of adverse health consequences as a result of these discordant enhanced estradiol results.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00204 on august 14, 2018.08/15/2018 correction: the "date of event" field had the incorrect date.The correct date is (b)(6)2018.08/15/2018 additional information: the menopausal reference range is less than 40 pg/ml.The customer did not perform any dilutions.A list of medications that the patient is currently taking was provided.The medications are: glifage xr 500 mg, rosuvastatina 10 mg, aradois 25 mg, and dprev 1000 ui.The patient sample is stored frozen.Siemens healthcare diagnostics has requested the patient sample for further testing and investigation.
 
Additional Manufacturer Narrative
01/23/2019 additional information: the list of medications taken by this patient was reviewed but none of them have been tested for interference with the advia centaur xp ee2 assay.The patient sample was returned to siemens where it was tested for estradiol on the advia centaur xp, immulite 2000 and dimension vista platforms.The results on advia centaur xp and vista replicated the customer's observation of a high discordant result.The immulite 2000 estradiol result for this sample was low and closer to what was seen when tested by the alternate method.The sample was also serially diluted and retested on advia centaur xp.Estradiol results: advia centaur xp neat result: 154 pg/ml advia centaur xp dilution results: 1:2= 102.5 pg/ml, 1:4= 59.23 pg/ml, 1:8= 28 pg/ml.Dimension vista result: 172 pg/ml, immulite 2000 result: <20 pg/ml.The serial dilutions showed a linear decrease in results which indicates there is a sample specific interference causing the discrepant advia centaur xp ee2 results.Immunoassays are subject to a number of interferences including those caused by endogenous antibodies.Interference can occur because of heterophile antibodies, anti-animal antibodies and auto antibodies.Patients exposed to animals or animal serum products can be prone to this interference and anomalous values may be observed.The interfering antibodies can give rise to a falsely high or less commonly a falsely low result.The erroneous result is recognized as being inconsistent with the patient's clinical picture.Please note the interferent may not necessarily be due to an interfering antibody but may be due to other exogenous interferences such as drugs, nutritional supplements and/or herbal medicine in the blood.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP ENHANCED ESTRADIOL (EE2)
Common Device Name
ENHANCED ESTRADIOL IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7781970
Report Number1219913-2018-00204
Device Sequence Number16583689
Product Code CHP
UDI-Device Identifier00630414574646
UDI-Public00630414574646
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2018
Device Model NumberN/A
Device Catalogue Number10491445
Device Lot Number58505042
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer08/15/2018
01/23/2019
Initial Report FDA Received Date08/14/2018
Supplement Report FDA Received Date09/05/2018
02/08/2019
Patient Sequence Number1
Patient Age57 YR